MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAXSFT10 2.5MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAXSFT10 2.5MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLX100256
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that the 2.5mm x 6cm deltaxsft 10 coil (dlx100256 / l15595) failed to detach during the procedure.Additional information received indicated that the physician made 10 attempts to detach the coil.It was reported that the procedure was delayed, the duration of the delay was not reported.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref no: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the product on 09/23/2020; the returned product underwent evaluation and analysis.[conclusion]: the healthcare professional reported that the 2.5mm x 6cm deltaxsft 10 coil (dlx100256 / l15595) failed to detach during the procedure with the target location on the right anterior cerebral artery.Additional information received indicated that the physician made 10 attempts to detach the coil.The coil was successfully removed from the patient still attached to the delivery system.There was no damage observed on the removed coil.The complaint coil was used with the enpower detachment control box and the standard cable.The same enpower dcb and standard cable were used to detach subsequent coils.A pre-deployment check was performed and upon pressing the power button, the green system ready light illuminated and during the detachment cycle, the audible signal beep was heard.All the connections fit properly without application of excessive force.It was reported that the procedure was delayed for 15 minutes; the delay was not considered clinically significant and the procedure was successfully completed.There was no report of any patient adverse event or complication.The product was returned and received by the product analysis lab.The returned product underwent evaluation.The investigational finding is documented below.Investigation summary: the non-sterile 2.5mm x 6cm deltaxsft 10 coil was received contained in a pouch.The device underwent visual inspection and was observed to be in good, normal condition.The marker band was found at 41cm from the hub; this is within specification.A microscopic inspection was performed.The resistance heating (rh) coil showed evidence of being heated.The embolic coil was not returned.Functional evaluation could not be performed without the embolic coil.A review of manufacturing documentation associated with this lot: (l15595) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint documented that during the procedure, the 2.5mm x 6cm deltaxsft 10 coil failed to detach.There were 10 attempts made by the physician to detach the coil.The reported issue related to the failure to detach could not be confirmed as the embolic coil was not returned and the rh coil showed evidence that it had been heated.An indication that the detachment process was initiated.Based on the review of the manufacturing documentation, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the physician information (first, middle, last name and email) received on 10 september 2020.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on 10 september 2020.[conclusion]: the healthcare professional reported that the 2.5mm x 6cm deltaxsft 10 coil (dlx100256 / l15595) failed to detach during the procedure with the target location on the right anterior cerebral artery.Additional information received indicated that the physician made 10 attempts to detach the coil.The coil was successfully removed from the patient still attached to the delivery system.There was no damage observed on the removed coil.The complaint coil was used with the enpower detachment control box and the standard cable.The same enpower dcb and standard cable were used to detach subsequent coils.A pre-deployment check was performed and upon pressing the power button, the green system ready light illuminated and during the detachment cycle, the audible signal beep was heard.All the connections fit properly without application of excessive force.It was reported that the procedure was delayed for 15 minutes; the delay was not considered clinically significant and the procedure was successfully completed.There was no report of any patient adverse event or complication.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot: (l15595) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.With the information provided in the complaint and without the complaint product available for analysis, the reported issue by the customer cannot be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size / vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue of the coil not being able to be detached during the procedure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAXSFT10 2.5MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10472272
Report Number3008114965-2020-00356
Device Sequence Number2939051
Product Code KRD
UDI-Device Identifier10886704077282
UDI-Public10886704077282
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberDLX100256
Device Catalogue NumberDLX100256
Device Lot NumberL15595
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2020
Initial Date Received by Manufacturer 08/10/2020
Supplement Date Received by Manufacturer09/10/2020
09/10/2020
09/23/2020
Initial Report FDA Received Date08/31/2020
Supplement Report FDA Received Date09/10/2020
09/10/2020
09/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1